› Forums › General Melanoma Community › Eyelashes turning white on Nivo/Opdivo
- This topic has 8 replies, 5 voices, and was last updated 4 years, 5 months ago by lkb.
aldrichdesignerParticipantI had vitiligo with Keytruda and white spots in my hair which is basically the same process. It’s caused by a lack of melanin which is what melanoma is partially made of. Therefore, the loss of melanin is a sign of the medicine working.
- December 31, 2018 at 1:32 am
I’ve heard of the same thing happening on ipi/nivo to differing effects but my condition has not gotten any worse on ipi/nivo. My fingers are crossed that it doesn’t mean the medicine isn’t working on me.
Hope that helps.
- December 31, 2018 at 4:00 am
Because melanoma sucks and nothings is 100% – we can't be certain about much – but vitiligo (white patches on the skin, leading to white hair in areas affected) while on immunotherapy is an excellent prognostic sign.
Here are lots of articles – https://chaoticallypreciselifeloveandmelanoma.blogspot.com/search?q=vitiligo
- December 31, 2018 at 2:40 pm
My husband did not take a combo but was on Ipi and when his eyebrows started turning white the onc said that was definitely a good sign. His head of dark brown hair did not change. He then got vitiligo on his face and neck in patches and some of his beard is white and some remained dark. He became NED.
He started his clinical trial with Ipi 10 mg/kg (Yervoy) and GMCSF in March of 2011 andwas NED in July 2012 and has remained NED for over 6 years.
Judy the loving wife of Gene
- December 31, 2018 at 8:25 pm
My eyebrows, eyelashes and beard have all turned white, sometime after my second Ipi/nivo dose, back in Feb 2017, I also developed mild vitiligo on my arms, my Oncologist was very happy. My hair hasn't changed colour, but it did thicken up confirmed by my barber who didn't know I had cancer and wanted to know what I'd been applying to my scalp. Currently stable and ticking along.
- You must be logged in to reply to this topic.